Risk aversion with two risks: A theoretical extension
Jingyuan Li (),
Dongri Liu and
Journal of Mathematical Economics, 2016, vol. 63, issue C, pages 100-105
We identify new conditions ensuring risk aversion in the sense of Arrow–Pratt in a two-argument utility framework in which a financial risk is accompanied by a background risk. Our results generalize the findings of Finkelshtain et al. (1999). We consider a sequence of possible dependence among risks. We also provide an empirical example showing that second-order expectation dependence cannot be ignored in determining risk aversion with two risks.
Keywords: Risk aversion; Risk apportionment; Background risk; Expectation dependence; Bivariate utility function (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (2) Track citations by RSS feed
Downloads: (external link)
Full text for ScienceDirect subscribers only
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: http://EconPapers.repec.org/RePEc:eee:mateco:v:63:y:2016:i:c:p:100-105
Access Statistics for this article
Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii
More articles in Journal of Mathematical Economics from Elsevier
Series data maintained by Dana Niculescu ().